Alert archive / New Mexico / Winter Weather Advisories in 2016
Winter Weather Advisory 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter weather advisory at Dec 2, 2016, 4:34 AM MST. It took effect at Dec 3, 2016, 12:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2016, 4:34 AM MST (11:34 UTC)
- In effect from
- Dec 3, 2016, 12:00 AM MST
- Expired
- Dec 3, 2016, 3:51 PM MST
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
449 WWUS45 KABQ 021134 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 AM MST FRI DEC 2 2016 ...WINTRY PRECIPITATION EXPECTED FOR PARTS OF NEW MEXICO WITH ACCUMULATING SNOW IN SOUTH CENTRAL AREAS OF THE STATE... .A LOW PRESSURE SYSTEM WILL QUICKLY DEVELOP OVER ARIZONA TODAY BEFORE DIVING SOUTHEASTWARD INTO OLD MEXICO TONIGHT AND SATURDAY. THIS WILL PRODUCE PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW OVER THE SACRAMENTO AND CAPITAN MOUNTAINS...AS WELL AS THE SURROUNDING HIGH PLAINS AND FOOTHILLS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES. A WINTRY MIX OF PRECIPITATION IS POSSIBLE OVER PORTIONS OF THE EASTERN PLAINS. NMZ526-539-540-021900- /O.UPG.KABQ.WS.A.0007.161203T0700Z-161204T1600Z/ /O.NEW.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 434 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...FOUR TO EIGHT INCHES OVER THE SOUTH CENTRAL MOUNTAINS WITH LOCALLY GREATER AMOUNTS POSSIBLE OVER THE PEAKS. TWO TO 4 INCHES OVER EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * TIMING...PERIODS OF SNOW WILL BECOME MODERATE TO OCCASIONALLY HEAVY AFTER MIDNIGHT TONIGHT...CONTINUING INTERMITTENTLY SATURDAY AND SATURDAY NIGHT BEFORE TAPERING OFF SUNDAY. * WINDS...NORTHEAST TO EAST 10 TO 20 MPH...OCCASIONALLY GUSTING TO AROUND 35 MPH THROUGH CANYONS. * SNOW LEVELS...SNOW LEVELS MAY RISE TO AROUND 6500 FEET SATURDAY AFTERNOON...BUT WILL LOWER AGAIN SATURDAY NIGHT. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING TREACHEROUS CONDITIONS FOR TRAVELERS THROUGH SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 70 FROM RUIDOSO TO THE CHAVES COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ533>537-021900- /O.NEW.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 434 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. * SNOW ACCUMULATIONS...ONE TO FOUR INCHES. * TIMING...A MIX OF RAIN AND SNOW WILL TURN TO SNOW TONIGHT WITH AREAS OF FREEZING DRIZZLE OR SLEET POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING. PRECIPITATION MAY TURN TO RAIN AND SNOW SATURDAY AFTERNOON BEFORE TRANSITIONING TO SNOW SATURDAY NIGHT. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. GUSTS TO AROUND 30 MPH TONIGHT. * SNOW LEVELS...SNOW LEVELS WILL BE VARIABLE...BUT MAY RISE TO AROUND 6500 FEET SATURDAY AFTERNOON...LOWERING AGAIN SATURDAY NIGHT. * LOCAL IMPACTS...SNOW AND POSSIBLY ICE MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITIES. && $$ NMZ524-525-021900- /O.NEW.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- 434 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES. * TIMING...SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT...THEN CONTINUE INTERMITTENTLY SATURDAY AND SATURDAY NIGHT BEFORE TAPERING OFF SUNDAY. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. GUSTS TO AROUND 30 MPH POSSIBLE TONIGHT AND SATURDAY. * SNOW LEVELS...SNOW LEVELS MAY RISE TO AROUND 6500 FEET SATURDAY AFTERNOON...BUT WILL LOWER AGAIN SATURDAY NIGHT. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$
5 follow-up statements
279 WWUS45 KABQ 021826 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1126 AM MST FRI DEC 2 2016 ...WINTRY PRECIPITATION EXPECTED FOR PARTS OF NEW MEXICO WITH ACCUMULATING SNOW IN SOUTH CENTRAL AREAS OF THE STATE... .A LOW PRESSURE SYSTEM WILL QUICKLY DEVELOP OVER ARIZONA TODAY BEFORE DIVING SOUTHEASTWARD INTO OLD MEXICO TONIGHT AND SATURDAY. THIS WILL PRODUCE PERIODS OF MODERATE TO OCCASIONALLY HEAVY SNOW OVER THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS OF NEW MEXICO...AS WELL AS THE SURROUNDING HIGH PLAINS AND FOOTHILLS OF EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. A COUPLE INCHES OF ACCUMULATION WILL ALSO BE POSSIBLE IN THE SOCORRO AND CARRIZOZO AREAS. PRECIPITATION WILL BE MORE OF A WINTRY MIX IN THE EAST CENTRAL PLAINS. NMZ508-520-030300- /O.EXB.KABQ.WW.Y.0021.161203T0700Z-161203T1900Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- 1126 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY. * SNOW ACCUMULATIONS...ONE TO TWO INCHES SURROUNDING THE RIO GRANDE VALLEY WITH HIGHER AMOUNTS OF 2 TO 6 INCHES OVER THE HIGHER ELEVATIONS OF THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO. * TIMING...PERIODS OF SNOW WILL BECOME MORE PERSISTENT AROUND MIDNIGHT WITH OCCASIONAL BURSTS OF MODERATE TO HEAVY SNOW THROUGH THE EARLY MORNING HOURS SATURDAY. SNOW WILL BEGIN TO TAPER OFF INTO THE LATE MORNING HOURS SATURDAY. * WINDS...GENERALLY NORTH NORTHEAST AT 10 TO 20 MPH WITH SOME OCCASIONAL HIGHER GUSTS TO AROUND 30 MPH TONIGHT IN THE RIO GRANDE VALLEY. * SNOW LEVELS...SNOW LEVELS WILL BE LOWERING TO VALLEY FLOORS EARLY SATURDAY MORNING. * LOCAL IMPACTS...SNOW MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ524-525-030300- /O.EXT.KABQ.WW.Y.0021.161203T0700Z-161203T1900Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- 1126 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... * SNOW ACCUMULATIONS...ONE TO THREE INCHES. * TIMING...SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT... THEN CONTINUE INTERMITTENTLY SATURDAY AND SATURDAY NIGHT BEFORE TAPERING OFF SUNDAY. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. GUSTS TO AROUND 30 MPH POSSIBLE TONIGHT AND SATURDAY...ESPECIALLY BELOW CANYONS. * SNOW LEVELS...SNOW LEVELS WILL BE LOWERING TO VALLEY FLOORS EARLY SATURDAY MORNING. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ526-539-540-030300- /O.CON.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1126 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...FOUR TO EIGHT INCHES OVER THE SOUTH CENTRAL MOUNTAINS WITH LOCALLY GREATER AMOUNTS POSSIBLE OVER THE PEAKS. TWO TO FOUR INCHES OVER EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * TIMING...PERIODS OF SNOW WILL BECOME MODERATE TO OCCASIONALLY HEAVY AFTER MIDNIGHT TONIGHT...CONTINUING INTERMITTENTLY SATURDAY AND SATURDAY NIGHT BEFORE TAPERING OFF SUNDAY. * WINDS...NORTHEAST TO EAST 10 TO 20 MPH. * SNOW LEVELS...SNOW LEVELS MAY RISE TO AROUND 6500 FEET SATURDAY AFTERNOON...BUT WILL LOWER AGAIN SATURDAY NIGHT. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING TREACHEROUS CONDITIONS FOR TRAVELERS THROUGH SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 70 FROM RUIDOSO TO THE CHAVES COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ533>537-030300- /O.CON.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 1126 AM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...ONE TO FOUR INCHES OF SNOW AND MIXED WINTRY PRECIPITATION ACCUMULATION IS POSSIBLE. * TIMING...PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH A MIX OF RAIN...SNOW...SLEET...AND FREEZING DRIZZLE POSSIBLE. PRECIPITATION MAY OCCASIONALLY TURN TO RAIN SATURDAY AFTERNOON BEFORE TRANSITIONING BACK TO SNOW OR A WINTRY MIX SATURDAY EVENING. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. * SNOW LEVELS...SNOW LEVELS WILL RISE ABOVE THE SURFACE SATURDAY AFTERNOON...LOWERING AGAIN SATURDAY EVENING. * LOCAL IMPACTS...SNOW AND POSSIBLY ICE MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITIES. && $$
327 WWUS45 KABQ 030303 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 803 PM MST FRI DEC 2 2016 ...WINTRY PRECIPITATION EXPECTED FOR PARTS OF NEW MEXICO WITH ACCUMULATING SNOW IN OUR SOUTHERN MOUNTAINS AND ADJACENT HIGHLANDS... .A LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN TONIGHT AS IT MOVES SOUTHEASTWARD OVER THE GULF OF CALIFORNIA AND WESTERN SONORA. THIS WILL PRODUCE MODERATE TO OCCASIONALLY HEAVY SNOW OVER THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS OF NEW MEXICO...AS WELL AS LIGHT TO MODERATE SNOW OVER THE SURROUNDING HIGH PLAINS AND FOOTHILLS OF EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. A COUPLE INCHES OF SNOW ACCUMULATION WILL ALSO BE POSSIBLE IN THE SOCORRO AND CARRIZOZO AREAS. PRECIPITATION WILL BE A WINTRY MIX OF RAIN...SLEET...FREEZING DRIZZLE AND SNOW IN THE EAST CENTRAL PLAINS. NMZ526-539-540-031200- /O.CON.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 803 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...FOUR TO EIGHT INCHES OVER THE SOUTH CENTRAL MOUNTAINS WITH LOCALLY GREATER AMOUNTS POSSIBLE OVER THE PEAKS. TWO TO FOUR INCHES OVER EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * TIMING...PERIODS OF SNOW WILL BECOME MODERATE TO OCCASIONALLY HEAVY AFTER MIDNIGHT TONIGHT...CONTINUING INTERMITTENTLY SATURDAY AND SATURDAY NIGHT BEFORE TAPERING OFF SUNDAY. * WINDS...NORTHEAST TO EAST 10 TO 20 MPH...GUSTS TO 30 MPH. * SNOW LEVELS...SNOW LEVELS MAY RISE TO AROUND 6500 FEET SATURDAY AFTERNOON...BUT WILL LOWER AGAIN SATURDAY NIGHT. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING TREACHEROUS CONDITIONS FOR TRAVELERS THROUGH SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 70 FROM RUIDOSO TO THE CHAVES COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ533>537-031200- /O.CON.KABQ.WW.Y.0021.161203T0700Z-161204T1600Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 803 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...ONE TO FOUR INCHES OF SNOW WITH SMALL AMOUNTS OF SLEET AND A THIN LAYER OF FREEZING DRIZZLE ALL POSSIBLE. * TIMING...PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH A MIX OF RAIN...SNOW...SLEET...AND FREEZING DRIZZLE POSSIBLE. PRECIPITATION MAY OCCASIONALLY TURN TO RAIN SATURDAY AFTERNOON BEFORE TRANSITIONING BACK TO SNOW OR A WINTRY MIX SATURDAY EVENING. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. * SNOW LEVELS...SNOW LEVELS WILL RISE ABOVE THE SURFACE SATURDAY AFTERNOON...LOWERING AGAIN SATURDAY EVENING. * LOCAL IMPACTS...SNOW AND POSSIBLY ICE MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITIES. && $$ NMZ524-525-031200- /O.CON.KABQ.WW.Y.0021.161203T0700Z-161203T1900Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- 803 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... * SNOW ACCUMULATIONS...ONE TO THREE INCHES. * TIMING...SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT... THEN CONTINUE INTERMITTENTLY SATURDAY AND SATURDAY NIGHT BEFORE TAPERING OFF SUNDAY. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. GUSTS TO AROUND 30 MPH POSSIBLE TONIGHT AND SATURDAY...ESPECIALLY BELOW CANYONS. * SNOW LEVELS...SNOW LEVELS WILL BE LOWERING TO VALLEY FLOORS BY EARLY SATURDAY MORNING. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ508-520-031200- /O.CON.KABQ.WW.Y.0021.161203T0700Z-161203T1900Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- 803 PM MST FRI DEC 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... * SNOW ACCUMULATIONS...ONE TO TWO INCHES SURROUNDING THE RIO GRANDE VALLEY WITH HIGHER AMOUNTS OF 2 TO 6 INCHES OVER THE HIGHER ELEVATIONS OF THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO. * TIMING...PERIODS OF SNOW WILL BECOME MORE PERSISTENT AROUND MIDNIGHT WITH OCCASIONAL BURSTS OF MODERATE TO HEAVY SNOW THROUGH THE EARLY MORNING HOURS SATURDAY. SNOW WILL BEGIN TO TAPER OFF INTO THE LATE MORNING HOURS SATURDAY. * WINDS...GENERALLY NORTH NORTHEAST AT 10 TO 20 MPH WITH SOME OCCASIONAL HIGHER GUSTS TO AROUND 30 MPH TONIGHT IN THE RIO GRANDE VALLEY. * SNOW LEVELS...SNOW LEVELS WILL BE LOWERING TO VALLEY FLOORS BY EARLY SATURDAY MORNING. * LOCAL IMPACTS...SNOW MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$
065 WWUS45 KABQ 031123 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 423 AM MST SAT DEC 3 2016 ...WINTRY PRECIPITATION TO CONTINUE TODAY AND TONIGHT FOR PORTIONS OF THE SOUTH AND EAST... NMZ526-539-540-031900- /O.CON.KABQ.WW.Y.0021.000000T0000Z-161204T1600Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 423 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...FOUR TO EIGHT INCHES OVER THE SOUTH CENTRAL MOUNTAINS WITH LOCALLY GREATER AMOUNTS POSSIBLE OVER THE PEAKS. TWO TO FOUR INCHES OVER EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * TIMING...SNOW WILL CONTINUE INTERMITTENTLY...OCCASIONALLY MODERATE TO HEAVY...TODAY AND THIS EVENING BEFORE TAPERING OFF EARLY SUNDAY. * WINDS...NORTHEAST TO EAST 10 TO 20 MPH...GUSTS TO 30 MPH. * SNOW LEVELS...SNOW LEVELS MAY RISE TO AROUND 6500 FEET THIS AFTERNOON...BUT WILL LOWER AGAIN TONIGHT. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING TREACHEROUS CONDITIONS FOR TRAVELERS THROUGH SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 70 FROM RUIDOSO TO THE CHAVES COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ533>537-031900- /O.CON.KABQ.WW.Y.0021.000000T0000Z-161204T1600Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 423 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...ONE TO FOUR INCHES OF SNOW WITH SMALL AMOUNTS OF SLEET AND A THIN LAYER OF FREEZING DRIZZLE ALL POSSIBLE. * TIMING...A MIX OF RAIN...SNOW...SLEET...AND FREEZING DRIZZLE POSSIBLE THIS MORNING. PRECIPITATION MAY OCCASIONALLY TURN TO RAIN THIS AFTERNOON BEFORE TRANSITIONING BACK TO SNOW OR A WINTRY MIX THIS EVENING. PRECIPITATION IS EXPECTED TO TAPER OFF EARLY SUNDAY MORNING. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. * SNOW LEVELS...SNOW OR A WINTRY MIX THIS MORNING MAY TURN TO RAIN THIS AFTERNOON...BUT WILL LIKELY RETURN TONIGHT. * LOCAL IMPACTS...SNOW AND POSSIBLY ICE MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITIES. && $$ NMZ524-525-031900- /O.CON.KABQ.WW.Y.0021.000000T0000Z-161203T1900Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- 423 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * SNOW ACCUMULATIONS...ONE TO THREE INCHES. * TIMING...SNOW IS EXPECTED TO CONTINUE THIS MORNING THEN BECOME INTERMITTENT AND LIGHTER BY MIDDAY WITH LESSENING POTENTIAL FOR ACCUMULATIONS. * WINDS...GENERALLY NORTHEAST TO EAST 10 TO 20 MPH. GUSTS TO AROUND 30 MPH BELOW CANYONS. * SNOW LEVELS...IT WILL BE COLD ENOUGH FOR SNOW AT ALL ELEVATIONS. * LOCAL IMPACTS...SNOW WILL REDUCE VISIBILITY AND ACCUMULATE ON ROADS...CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ NMZ508-520-031900- /O.CON.KABQ.WW.Y.0021.000000T0000Z-161203T1900Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- 423 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * SNOW ACCUMULATIONS...ONE TO TWO INCHES SURROUNDING THE RIO GRANDE VALLEY WITH HIGHER AMOUNTS OF 2 TO 6 INCHES OVER THE HIGHER ELEVATIONS OF THE SOUTHWESTERN MOUNTAINS. * TIMING...SNOW WILL CONTINUE THIS MORNING THEN TAPER OFF LATE THIS MORNING. * WINDS...GENERALLY NORTH TO NORTHEAST 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS TO AROUND 30 MPH. * SNOW LEVELS...IT WILL BE COLD ENOUGH FOR SNOW AT ALL ELEVATIONS. * LOCAL IMPACTS...SNOW MAY ACCUMULATE ON ROADS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL ALSO BE REDUCED IN PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$
347 WWUS45 KABQ 031822 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1122 AM MST SAT DEC 3 2016 NMZ533>537-539-540-031930- /O.CAN.KABQ.WW.Y.0021.000000T0000Z-161204T1600Z/ GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1122 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE TEMPERATURE HAS RISEN ABOVE FREEZING MOST PLACES. THOUGH PERIODS OF LIGHT RAIN AND SNOW MAY CONTINUE THROUGH MID DAY AND AGAIN THIS EVENING...ADDITIONAL SNOW ACCUMULATION IS NOT EXPECTED...SO THE WINTER WEATHER ADVISORY IS CANCELLED. $$ NMZ508-520-524-525-031930- /O.CAN.KABQ.WW.Y.0021.000000T0000Z-161203T1900Z/ SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- 1122 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE TEMPERATURE HAS RISEN ABOVE FREEZING MOST PLACES. THOUGH PERIODS OF LIGHT RAIN AND SNOW MAY CONTINUE IN THE MOUNTAINS...ADDITIONAL SNOW ACCUMULATION IS NOT EXPECTED...SO THE WINTER WEATHER ADVISORY IS CANCELLED. $$ NMZ526-040700- /O.CON.KABQ.WW.Y.0021.000000T0000Z-161204T1600Z/ SOUTH CENTRAL MOUNTAINS- 1122 AM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY... * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED...MAINLY ACROSS CENTRAL AND SOUTHERN AREAS. * TIMING...PERIODS OF SNOW WILL CONTINUE...MIXING WITH RAIN BELOW 6500 FEET. SNOW WILL TAPER OFF TONIGHT. * WINDS...EAST AROUND 10 MPH TODAY...BEFORE WEAKENING AND SHIFTING OUT OF THE NORTHWEST TONIGHT. * SNOW LEVELS...SNOW LEVELS WILL RISE TO AROUND 6500 FEET THIS AFTERNOON...BUT WILL LOWER AGAIN TONIGHT. * LOCAL IMPACTS...SNOW PACKED AND ICY ROADS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY OVER THE HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ 44
168 WWUS45 KABQ 032251 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MST SAT DEC 3 2016 NMZ526-040000- /O.CAN.KABQ.WW.Y.0021.000000T0000Z-161204T1600Z/ SOUTH CENTRAL MOUNTAINS- 351 PM MST SAT DEC 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE UPPER LEVEL LOW PRESSURE SYSTEM THAT BROUGHT SNOW TO THE AREA IS PASSING WELL TO THE SOUTH...SO THE WINTER WEATHER ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter weather advisory went out at Dec 2, 3:55 AM MST, 39 minutes earlier.
Area forecast discussion, Dec 2, 3:55 AM MST, 39 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 355 AM MST Fri Dec 2 2016 .SYNOPSIS... Weather pattern to change today as an upper low develops to our southwest drawing moisture over the region, while inducing an east wind into central and southern New Mexico. Precipitation is expected to develop today over the north and east then shift to the south and east later tonight and Saturday. A wintry mix of precipitation is possible over portions of the east with mostly snow over the higher terrain elsewhere. Precipitation will taper off on Sunday. A windier and drier system is expected Tuesday but will send another surge of cold air into the state. Additional unsettled weather expected for late next week. && .DISCUSSION... Still much uncertainty with some precip types associated with the incoming system. Went ahead with winter wx advisories for portions of the east central and southeast as well as the south central mts and south central highlands although the higher terrain may pick up warning amounts. Left out Chaves county plains although grids have some advisory type snow amounts over the northern and western portions. Same for the southwest mountains where the eastern side of the zone could pick up advisory amounts but not so much the western side. Some other areas may be marginal for advisories as well so incoming shifts will definitely have to re-evaluate. High temperatures to remain below average through Sunday and into Monday although trend a bit warmer from north to south Sunday into Monday as the upper low system exits. Another windy and drier system to brush the north and east Tuesday, with another surge of cold air. ECMWF remains more bullish on more widespread precipitation so will have to monitor this trend as well. Lowered min temp forecasts out in the extended. && .FIRE WEATHER... Unsettled weather pattern will continue during the next several days. Highly confidence for a near term system later today through Saturday evening favoring the southern tier. Another system for the middle of next week has waffled around a bit with some model differences. The third system is projected for late next week into the weekend. Not a lot of big changes to the gridded forecast during the near term. A system diving down from the northern Rockies will combine with an easterly cool push to provide the combination of low elevation rain and snow during the next 24 to 48 hours favoring southern portions of the area. Some wetting precipitation is definitely expected with this system. High temps will be unusually cool for this time of year with readings 5 to 15 degrees below normal. The system will push off to the east late weekend into Monday of next week. Humidity values will lower slightly but remain elevated. Temperatures will rise but generally remain near to below normal most areas. Mixing heights will be on the lower side and lead to a fair bit of poor ventilation favoring Sunday. Transport winds are predicted to increase on Monday thus leading to a myriad of ventilation ratings across the forecast area. The increase in wind is ahead of the second storm system. The second storm system is expected to impact the area Tue/Wed. Models have jumped around a bit with this system but it is looking more and more likely that stronger winds would be associated with it. Hedged wind speeds above model guidance levels for the southern half or so to account for this possibility. The track of the system will certainly determine who receives the strongest speeds. Either way...vent rates will climb during this period...especially Tues. Precipitation would mainly be relegated to the northern tier but if the system were to track further south like the Canadian and European models are showing...then better odds of wetting precip across the north and perhaps central areas. Ventilation ratings would take a hit Thu due to some shortwave ridging with another system possible Fri/Sat. Initial indications show a stronger wind scenario but the Pacific trough passage could end up digging further south. Will be monitoring. 50 && .AVIATION... 06Z TAF CYCLE Cigs continue to thicken and lower. VFR will prevail through at least 15Z Fri areawide. Thereafter, light snow showers may develop across the northern mountains. By the early afternoon hours, low clouds will develop across the east central and southeast plains as low level easterly upslope flow takes shape. A few, mainly rain, showers will be possible, but the bulk of the precipitation across the east, and particularly southeast, will occur after 06Z Sat and should change over to snow. MVFR and perhaps IFR cigs will be possible across the east central and southeast plains after 23Z Fri. 34 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 38 22 40 17 / 20 20 5 0 Dulce........................... 34 12 36 8 / 60 30 10 0 Cuba............................ 35 16 37 12 / 20 20 10 0 Gallup.......................... 38 18 40 10 / 10 20 5 0 El Morro........................ 36 15 36 8 / 10 30 10 0 Grants.......................... 37 17 38 10 / 10 30 10 0 Quemado......................... 41 22 37 17 / 5 50 30 0 Glenwood........................ 52 32 52 27 / 0 50 40 5 Chama........................... 32 10 34 7 / 70 40 10 0 Los Alamos...................... 35 21 36 21 / 30 20 10 0 Pecos........................... 36 16 38 20 / 30 40 40 5 Cerro/Questa.................... 31 11 35 7 / 50 40 10 0 Red River....................... 27 3 32 1 / 60 40 10 0 Angel Fire...................... 31 4 34 -2 / 50 50 20 0 Taos............................ 35 12 36 8 / 40 30 10 0 Mora............................ 33 16 39 16 / 50 50 30 5 Espanola........................ 39 19 40 14 / 20 20 10 0 Santa Fe........................ 36 19 38 18 / 30 30 30 0 Santa Fe Airport................ 39 21 41 20 / 20 30 20 0 Albuquerque Foothills........... 42 25 42 25 / 10 40 30 0 Albuquerque Heights............. 45 28 46 27 / 10 30 30 0 Albuquerque Valley.............. 47 24 47 21 / 5 30 20 0 Albuquerque West Mesa........... 46 24 47 22 / 10 30 20 0 Los Lunas....................... 49 25 48 23 / 5 40 30 0 Rio Rancho...................... 46 27 46 26 / 10 30 20 0 Socorro......................... 52 31 47 29 / 0 60 50 10 Sandia Park/Cedar Crest......... 36 22 39 22 / 10 50 40 5 Tijeras......................... 40 24 42 24 / 10 50 40 5 Moriarty/Estancia............... 42 23 38 19 / 10 40 40 5 Clines Corners.................. 35 22 34 21 / 20 60 50 5 Gran Quivira.................... 44 22 38 24 / 5 60 40 10 Carrizozo....................... 49 27 39 28 / 10 70 50 30 Ruidoso......................... 44 22 34 22 / 20 80 70 60 Capulin......................... 35 16 40 16 / 40 50 20 0 Raton........................... 37 16 41 16 / 40 40 20 0 Springer........................ 36 17 39 14 / 30 40 20 0 Las Vegas....................... 34 18 38 18 / 30 40 40 5 Clayton......................... 42 23 39 22 / 20 50 30 5 Roy............................. 40 21 41 19 / 30 50 30 5 Conchas......................... 45 27 44 23 / 20 50 50 5 Santa Rosa...................... 46 26 42 23 / 20 60 60 10 Tucumcari....................... 47 28 40 25 / 30 60 60 10 Clovis.......................... 44 29 38 28 / 40 70 70 30 Portales........................ 44 31 38 30 / 40 70 80 30 Fort Sumner..................... 48 31 38 32 / 20 70 60 20 Roswell......................... 51 34 41 36 / 20 70 70 50 Picacho......................... 47 30 37 32 / 20 70 60 30 Elk............................. 47 27 33 28 / 20 80 70 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 9 AM MST Sunday for the following zones... NMZ524>526-533>537-539-540. &&
Nearby
Winter Weather Advisories in New Mexico, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.